Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 18, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 10, 2005, 3:35 PM CDT for Frontier County, Hayes County, Nebraska. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2005, 3:35 PM CDT (20:35 UTC)
- Expired
- Apr 10, 2005, 4:30 PM CDT
- In force
- 55 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Frontier County, NE, Hayes County, NE
The radar
The Goodland radar (KGLD), 144 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 358 m²/s²
- 0-3 km storm-relative helicity
- 661 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 102036 SVRLBF NEC063-085-102130- /O.NEW.KLBF.SV.W.0018.050410T2035Z-050410T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 335 PM CDT SUN APR 10 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HAYES COUNTY IN SOUTHWEST NEBRASKA WESTERN FRONTIER COUNTY IN SOUTHWEST NEBRASKA * UNTIL 430 PM CDT * AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 22 MILES SOUTHEAST OF HAYES CENTER...OR ABOUT 8 MILES NORTHWEST OF MCCOOK...AND MOVING NORTH AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL WESTERN FRONTIER COUNTY AT 350 PM CDT RURAL EASTERN HAYES COUNTY AT 350 PM CDT RURAL NORTHEASTERN HAYES COUNTY AT 410 PM CDT LAT...LON 4037 10114 4034 10052 4069 10050 4069 10107 $$ BUTTLER-
2 follow-up statements
000 WWUS53 KLBF 102059 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 359 PM CDT SUN APR 10 2005 NEC063-085-102130- /O.CON.KLBF.SV.W.0018.000000T0000Z-050410T2130Z/ HAYES NE-FRONTIER NE- 359 PM CDT SUN APR 10 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM CDT FOR WESTERN FRONTIER AND HAYES COUNTIES... AT 353 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 13 MILES SOUTHWEST OF MAYWOOD...OR ABOUT 14 MILES EAST OF HAYES CENTER...MOVING NORTH AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL WESTERN FRONTIER COUNTY AT 350 PM CDT RURAL EASTERN HAYES COUNTY AT 350 PM CDT RURAL NORTHEASTERN HAYES COUNTY AT 410 PM CDT LAT...LON 4037 10114 4034 10052 4069 10050 4069 10107 $$ BUTTLER
000 WWUS53 KLBF 102127 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 425 PM CDT SUN APR 10 2005 NEC063-085-102135- /O.CAN.KLBF.SV.W.0018.000000T0000Z-050410T2130Z/ HAYES NE-FRONTIER NE- 425 PM CDT SUN APR 10 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN FRONTIER AND EASTERN HAYES COUNTIES IS CANCELED... THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF THE COUNTY AND NO LONGER POSED A SEVERE WEATHER THREAT. IF SEVERE WEATHER WAS OBSERVED...CONTACT LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. LAT...LON 4037 10114 4034 10052 4069 10050 4069 10107 $$ BUTTLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 2:50 PM CDT, 45 minutes earlier.
Area forecast discussion, Apr 10, 2:50 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 250 PM CDT SUN APR 10 2005 .DISCUSSION... STRONG EARLY SPRING STORM CIRCULATION CENTER IN NRN NEW MEXICO. VORT MAX INDICATED FROM WRN TX PNHDL INTO FAR SWRN CO. AMPLE MOISTURE DRAWN NORTHWARD AHEAD OF SYSTEM. ALL OF WRN PNHDL REPORTING -SN AS OF 14Z. NERLY COMPONENT OF WINDS BRINGING CONTINUED WAA. IMPRESSIVE BANDED CONVECTION ACROSS NWRN KS WITH WEDGE OF HEAVY SNOW IMPACTING THE FOOTHILLS AND ADJACENT PLAINS OF CO. I AM CONCERNED ABOUT THE HEAVY PRECIP TO OUR SOUTH/SOUTHWEST WHICH WILL MOVE IN THIS EVENING. CURRENT TEMPS IN THE MID 30S IN THE SERN PNHDLE AND SOUTHWEST. LIGHT SNOW AND SNOW ALREADY COVERING THE GROUND IN DEUEL AND GARDEN COUNTY. POSN OF UPPER LOW SEEMS TO AGREE BETTER WITH THE NAM PLACEMENT IN THE WRN OK PNHDL AT 18Z TODAY. THROUGH 12Z MONDAY...THE NAM IS FURTHER SOUTH THAN THE GFS WITH THE H7 LOW. THIS HAS A FURTHER SOUTHEAST PROJECTION OF THE DEFORMATION LOW. THIS WOULD PLACE THE AXIS FROM NEAR HOLYOKE CO THROUGH HYANNIS NEBR. THIS FITS WELL WITH GOING WINTER STORM WATCH COUNTIES (GARDEN...DEUEL...ARTHUR... KEITH...PERKINS AND CHASE). THIS ALSO AGREES WITH PLACEMENT OF H65 THET-E AXIS AND WINDS. QUESTION REMAINS WHEN CHANGEOVER WILL OCCUR AND AMOUNTS OF SNOWFALL THEREAFTER. THE 1540 H85-H7 THCKNS LINE SHOULD SERVE AS A GOOD GAGE BASED ON WHERE SNOW IS OCCURRING THIS MORNING. THE 1540 LINE REMAINS ACROSS GARDEN/DEUEL COUNTY TIL 00Z MON THEN PUSHES EAST QUICKLY AS AXIS OF H7 LOW KICKS EAST. THEREFORE WILL MOVE THE RAIN/SNOW LINE TO THE WRN BORDER OF LINCOLN COUNTY BY 06Z. SHOULD REMAIN ALL RAIN TO THE EAST. WILL ONLY PUSH THE RAIN/SNOW LINE A BIT FURTHER EAST INTO MONDAY MORNING TO A LINE FROM HAYES CENTER TO NORTH PLATTE TO KILGORE. OUTGOING STORM TOTAL SNOW GRIDS WILL HAVE NEAR 7 INCHES GARDEN/DEUEL WHERE A WINTER STORM WARNING WILL BE ISSUED FROM LATE THIS AFTERNOON TIL 18Z MONDAY. ADJACENT COUNTIES GRANT...ARTHUR...KEITH...PERKINS AND CHASE HAVE 3 TO 5 INCHES. WINDS WILL BE ANOTHER CONCERN WITH WINDS 25 TO 35 MPH TONIGHT AND 15 TO 25 MPH MONDAY. DEFORMATION ZONE ACROSS THE WRN ZONES SHOULD SEE ADDITION 1-2 INCHES SNOWFALL MONDAY MORNING THEN STILL A RAIN/SNOW MIX INTO THE AFTERNOON. && .LBF WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNING FOR DEUEL AND GARDEN COUNTY 21Z TODAY UNTIL 18Z MONDAY. WINTER WEATHER ADVISORY FOR GRANT...ARTHUR...KEITH...PERKINS AND CHASE COUNTIES 21Z TODAY UNTIL 18Z MONDAY. && KAR
Hazardous weather outlook, Apr 10, 11:03 AM CDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1103 AM CDT SUN APR 10 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-102200- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 1103 AM CDT SUN APR 10 2005 ...WINTER STORM WATCH IS IN EFFECT FOR PORTIONS OF SOUTHWEST NEBRASKA FROM TONIGHT TO MONDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MOST OF THE OUTLOOK AREA TODAY AS A SECOND WAVE MOVE NORTH OUT OF KANSAS. THE PRIMARY CONCERN HOWEVER WILL BE ACROSS THE WESTERN OUTLOOK AREA WHERE THE RAIN SHOWERS WILL MIX WITH OR CHANGE TO SNOW DURING THE DAYTIME HOURS. BY TONIGHT...MAINLY SNOW IS EXPECTED ACROSS PORTIONS OF SOUTHWEST NEBRASKA WHERE SEVERAL INCHES OF ACCUMULATION ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON MONDAY SNOW WILL CONTINUE TO BE POSSIBLE FOR PORTIONS OF WESTERN NEBRASKA...WHILE SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH CENTRAL NEBRASKA SOUTHWEST NEBRASKA ON MONDAY. SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE AS THE NEXT SYSTEM MOVES OUT ONTO THE PLAINS...THURSDAY NIGHT INTO FRIDAY. AT THIS TIME SEVERE THUNDERSTORMS ARE NOT ANTICIPATED...HOWEVER THE THUNDERSTORMS LATE THURSDAY INTO FRIDAY WILL CONTINUE TO BE MONITORED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SNOWFALL ACCUMULATION AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. MASEK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 8:27 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 63 min |
| Apr 9, 9:27 PM CDT | Severe Thunderstorm Warning | LBF | Blaine | 63 min |
| Apr 9, 9:54 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 66 min |
| Apr 10, 12:32 AM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 43 min |
| Apr 10, 12:42 AM CDT | Severe Thunderstorm Warning | LBF | Blaine | 48 min |
| Apr 10, 1:31 AM CDT | Severe Thunderstorm Warning | LBF | Brown | 59 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.